A novel iterative method to solve a linear fractional transportation problem


Bas S. , Kocken H. G. , ÖZKÖK B.

PAKISTAN JOURNAL OF STATISTICS AND OPERATION RESEARCH, vol.18, no.1, pp.151-166, 2022 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 18 Issue: 1
  • Publication Date: 2022
  • Doi Number: 10.18187/pjsor.v18i1.3889
  • Title of Journal : PAKISTAN JOURNAL OF STATISTICS AND OPERATION RESEARCH
  • Page Numbers: pp.151-166
  • Keywords: Linear Fractional Programming, Fractional Transportation Problem, Iterative Method, Mixed Constraints, Optimization

Abstract

The linear fractional transportation problem (LFTP) is widely encountered as a particular type of transportation problem (TP) in real-life. In this paper, a novel algorithm, based on the traditional definition of continuity, is presented to solve the LFTP. An iterative constraint is constructed by combining the objective function of the LFTP and the supply-demand condition since the fractional objective function is continuous at every point of the feasible region. By this constraint obtained, LFTP is converted into an iterative linear programming (LP) problem to reach the optimum solution. In this study, the case of asymptotic solution for LFTP is discussed for the first time in the literature. The numerical examples are performed for the linear and asymptotic cases to illustrate the method, and the approach proposed is compared with the other existing methods to demonstrate the efficiency of the algorithm. Also, an application had environmentalist objective is solved by proposed mathematical method using the software general algebraic modeling system (GAMS) with data set of the real case. Finally, some computational results from tests performed on randomly generated large-scale transportation problems are provided.